Alert archive / New Mexico / Wind Advisories in 2014

Wind Advisory 10, NWS Albuquerque, NM

February 19, 2014

NWS Albuquerque, NM issued this wind advisory at Feb 19, 2014, 4:20 AM MST. It took effect at Feb 19, 2014, 3:00 PM MST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Feb 19, 2014, 4:20 AM MST (11:20 UTC)
In effect from
Feb 19, 2014, 3:00 PM MST
Expired
Feb 20, 2014, 6:03 AM MST
In force
15 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

816 
WWUS75 KABQ 191120
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
420 AM MST WED FEB 19 2014

...STRONG WINDS AND COLDER TEMPERATURES ON THE WAY...

.A POTENT COLD FRONT APPROACHING FROM THE PACIFIC NORTHWEST WILL
COMBINE WITH A POWERFUL JET STREAM ALOFT TO PRODUCE WIDESPREAD
WINDY TO VERY WINDY CONDITIONS TODAY THROUGH TONIGHT. WESTERLY
WINDS WILL INCREASE OVER WESTERN NEW MEXICO TODAY AHEAD OF THIS
FRONT. A DRAMATIC WIND SHIFT TO THE NORTHWEST WILL THEN OCCUR
TONIGHT AS THE COLD FRONT RACES SOUTHEAST ACROSS CENTRAL AND
EASTERN NEW MEXICO. STRONG TO POTENTIALLY DAMAGING WINDS ARE
POSSIBLE OVER THE CENTRAL HIGH TERRAIN AND ADJACENT EAST SLOPES
AND HIGHLANDS...INCLUDING THE ALBUQUERQUE METRO AREA. WINDS WILL
GRADUALLY TAPER OFF THROUGH LATE THURSDAY MORNING.

NMZ502-505-506-191900-
/O.NEW.KABQ.WI.Y.0010.140219T2200Z-140220T0200Z/
CHUSKA MOUNTAINS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
420 AM MST WED FEB 19 2014

...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 7 PM MST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 7 PM
MST THIS EVENING. 

* LOCATION...CHUSKA AND WEST CENTRAL MOUNTAINS...AND WEST CENTRAL
  PLATEAU.

* WINDS...WEST SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...LATE THIS AFTERNOON THROUGH THIS EVENING. STRONG WINDS
  MAY CONTINUE IN THE WEST CENTRAL MOUNTAINS THROUGH TONIGHT.

* VISIBILITY...LOCALLY REDUCED BELOW 1 MILE IN DUST PRONE AREAS.

* LOCAL IMPACTS...STRONG CROSS WINDS WILL IMPACT NORTH-SOUTH
  ORIENTATED ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

NMZ507-519-521>524-526-533-537>540-191900-
/O.NEW.KABQ.HW.A.0003.140220T0200Z-140220T1700Z/
WEST CENTRAL HIGHLANDS-ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-CENTRAL HIGHLANDS-
SOUTH CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS-GUADALUPE COUNTY-
DE BACA COUNTY-CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-
SOUTHWEST CHAVES COUNTY-
420 AM MST WED FEB 19 2014

...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH THURSDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH
THURSDAY MORNING. 

* LOCATION...FROM NEAR GRANTS AND MOUNT TAYLOR EAST ACROSS THE
  MIDDLE RIO GRANDE VALLEY...SANDIA/MANZANO MOUNTAINS...TO THE
  ADJACENT EAST SLOPES AND HIGH PLAINS.

* WINDS...NORTHWEST 25 TO 45 MPH WITH GUSTS UP TO 65 MPH.

* TIMING...THIS EVENING THROUGH THURSDAY MORNING. PEAK WINDS ARE
  EXPECTED TO OCCUR BETWEEN 10 PM AND 4 AM.

* VISIBILITY...LOCALLY REDUCED BELOW 1 MILE IN DUST PRONE AREAS.

* LOCAL IMPACTS...STRONG TO POTENTIALLY DANGEROUS CROSS WINDS WILL
  IMPACT TRAVEL. TUMBLEWEEDS WILL MOVE RAPIDLY ACROSS ROADWAYS AND
  MAY ACCUMULATE IN BERMS. DAMAGE MAY OCCUR TO LOOSE AND LIGHT
  WEIGHT OBJECTS...TREE LIMBS...AND HIGHWAY SIGNS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR
A POTENTIALLY DAMAGING HIGH WIND EVENT IN AND CLOSE TO THE WATCH
AREA. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH
OR MORE CAN LEAD TO PROPERTY DAMAGE. MONITOR THE LATEST FORECASTS
AT WEATHER.GOV/ABQ...LISTEN TO NOAA WEATHER RADIO OR YOUR
FAVORITE MEDIA OUTLET.

&&

$$
3 follow-up statements
195 
WWUS75 KABQ 191854
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1154 AM MST WED FEB 19 2014

...STRONG WINDS AND COLDER TEMPERATURES ON THE WAY...

.A VIGOROUS COLD FRONT APPROACHING FROM THE PACIFIC NORTHWEST
WILL COMBINE WITH A POWERFUL JET STREAM ALOFT TO PRODUCE
WIDESPREAD WINDY TO VERY WINDY CONDITIONS LATER TODAY THROUGH
TONIGHT. WESTERLY WINDS WILL INCREASE OVER WESTERN NEW MEXICO
THE REST OF TODAY AHEAD OF THIS FRONT. A DRAMATIC WIND SHIFT TO
THE NORTHWEST WILL THEN OCCUR TONIGHT AS THE COLD FRONT RACES
SOUTHEAST ACROSS CENTRAL AND EASTERN NEW MEXICO. STRONG TO
POTENTIALLY DAMAGING WINDS ARE POSSIBLE OVER THE CENTRAL HIGH
TERRAIN AND ADJACENT EAST SLOPES AND HIGHLANDS...INCLUDING THE
ALBUQUERQUE METRO AREA. WINDS WILL GRADUALLY TAPER OFF THROUGH
LATE THURSDAY MORNING.

NMZ507-519-521>524-526-533-537>540-200500-
/O.UPG.KABQ.HW.A.0003.140220T0200Z-140220T1700Z/
/O.NEW.KABQ.HW.W.0003.140220T0200Z-140220T1700Z/
WEST CENTRAL HIGHLANDS-ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-CENTRAL HIGHLANDS-
SOUTH CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS-GUADALUPE COUNTY-
DE BACA COUNTY-CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-
SOUTHWEST CHAVES COUNTY-
1154 AM MST WED FEB 19 2014

...HIGH WIND WARNING IN EFFECT FROM 7 PM THIS EVENING TO 10 AM
MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM
MST THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* LOCATION...FROM NEAR GRANTS AND MOUNT TAYLOR EAST ACROSS THE 
  MIDDLE RIO GRANDE VALLEY...SANDIA/MANZANO MOUNTAINS...TO THE 
  ADJACENT EAST SLOPES AND HIGH PLAINS. 

* WINDS...NORTHWEST 25 TO 45 MPH WITH GUSTS UP TO 65 MPH.

* TIMING...THIS EVENING THROUGH THURSDAY MORNING. PEAK WINDS ARE 
  EXPECTED TO OCCUR BETWEEN 10 PM AND 4 AM. 

* VISIBILITY...LOCALLY REDUCED BELOW 1 MILE IN DUST PRONE AREAS.

* LOCAL IMPACTS...STRONG TO POTENTIALLY DANGEROUS CROSS WINDS WILL
  IMPACT TRAVEL. TUMBLEWEEDS WILL MOVE RAPIDLY ACROSS ROADWAYS AND
  MAY ACCUMULATE IN BERMS. DAMAGE MAY OCCUR TO LOOSE AND LIGHT
  WEIGHT OBJECTS...TREE LIMBS...AND HIGHWAY SIGNS. ASH FROM THE
  RECENT 2014 WILDFIRE SCARS COMBINED WITH DUST WILL CREATE
  VISIBILITY RESTRICTIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WARNING MEANS DAMAGING WINDS ARE IMMINENT
OR HIGHLY LIKELY. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ511-515-529-200500-
/O.NEW.KABQ.HW.W.0003.140220T0200Z-140220T1700Z/
JEMEZ MOUNTAINS-EAST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-
1154 AM MST WED FEB 19 2014

...HIGH WIND WARNING IN EFFECT FROM 7 PM THIS EVENING TO 10 AM
MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM
MST THURSDAY. 

* LOCATION...JEMEZ MOUNTAINS...EAST SLOPES OF THE SANGRE DE
  CRISTOS AND NORTHEAST HIGHLANDS. 

* WINDS...NORTHWEST 25 TO 45 MPH WITH GUSTS UP TO 65 MPH.

* TIMING...THIS EVENING THROUGH THURSDAY MORNING. PEAK WINDS ARE 
  EXPECTED TO OCCUR BETWEEN 10 PM AND 4 AM.

* VISIBILITY...LOCALLY REDUCED BELOW 1 MILE IN DUST PRONE AREAS.

* LOCAL IMPACTS...STRONG TO POTENTIALLY DANGEROUS CROSS WINDS WILL
  IMPACT TRAVEL. TUMBLEWEEDS WILL MOVE RAPIDLY ACROSS ROADWAYS AND
  MAY ACCUMULATE IN BERMS. DAMAGE MAY OCCUR TO LOOSE AND LIGHT
  WEIGHT OBJECTS...TREE LIMBS...AND HIGHWAY SIGNS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WARNING MEANS DAMAGING WINDS ARE IMMINENT
OR HIGHLY LIKELY. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ512-514-518-520-525-528-532-534>536-200500-
/O.EXB.KABQ.WI.Y.0010.140220T0200Z-140220T1700Z/
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
SANTA FE METRO AREA-LOWER RIO GRANDE VALLEY-UPPER TULAROSA VALLEY-
FAR NORTHEAST HIGHLANDS-EASTERN SAN MIGUEL COUNTY-QUAY COUNTY-
CURRY COUNTY-ROOSEVELT COUNTY-
1154 AM MST WED FEB 19 2014

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM MST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM MST
THURSDAY. 

* LOCATION...WEST SLOPES AND SOUTHERN SANGRE DE CRISTO
  MOUNTAINS...SANTA FE METRO AREA...LOWER RIO GRANDE
  VALLEY...UPPER TULAROSA VALLEY...FAR NORTHEAST
  HIGHLANDS...EASTERN SAN MIGUEL COUNTY...QUAY AND CURRY
  COUNTIES. 

* WINDS...WEST SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...THIS EVENING THROUGH THURSDAY MORNING. PEAK WINDS ARE
  EXPECTED TO OCCUR BETWEEN 10 PM AND 6 AM.

* VISIBILITY...LOCALLY REDUCED BELOW 1 MILE IN DUST PRONE AREAS.

* LOCAL IMPACTS...STRONG CROSS WINDS WILL IMPACT NORTH-SOUTH 
  ORIENTATED ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

NMZ502-505-506-200500-
/O.EXT.KABQ.WI.Y.0010.140219T2200Z-140220T0500Z/
CHUSKA MOUNTAINS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
1154 AM MST WED FEB 19 2014

...WIND ADVISORY NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM
MST THIS EVENING...

* LOCATION...CHUSKA AND WEST CENTRAL MOUNTAINS...AND WEST 
  CENTRAL PLATEAU. 

* WINDS...WEST SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...LATE THIS AFTERNOON THROUGH MOST OF THIS EVENING. 

* VISIBILITY...LOCALLY REDUCED BELOW 3 MILE IN DUST PRONE AREAS.

* LOCAL IMPACTS...STRONG CROSS WINDS WILL IMPACT NORTH-SOUTH 
  ORIENTATED ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$
50
414 
WWUS75 KABQ 200442
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
942 PM MST WED FEB 19 2014

...OVERNIGHT GUSTY WINDS CONTINUING ACROSS NEW MEXICO...

.A COLD FRONT SWEEPING SOUTH AND EAST ACROSS NEW MEXICO WILL SHIFT
BLUSTERY WINDS TO THE NORTHWEST...WITH SPEEDS REMAINING HAZARDOUS
OVERNIGHT INTO THURSDAY MORNING. SPEEDS WILL REDUCE GRADUALLY
BEFORE SUNRISE IN CENTRAL NEW MEXICO...AND AROUND SUNRISE IN
EASTERN NEW MEXICO. 

NMZ502-505-506-200545-
/O.EXP.KABQ.WI.Y.0010.000000T0000Z-140220T0500Z/
CHUSKA MOUNTAINS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
942 PM MST WED FEB 19 2014

...WIND ADVISORY WILL EXPIRE AT 10 PM MST THIS EVENING...

LOCAL NORTHWEST WINDS WILL REMAIN GUSTY PAST MIDNIGHT...BUT
WIDESPREAD HAZARDOUS WINDS ARE NO LONGER EXPECTED.

$$

NMZ507-511-515-519-521>524-526-529-533-537>540-201300-
/O.CON.KABQ.HW.W.0003.000000T0000Z-140220T1700Z/
WEST CENTRAL HIGHLANDS-JEMEZ MOUNTAINS-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-CENTRAL HIGHLANDS-
SOUTH CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS-
NORTHEAST HIGHLANDS-GUADALUPE COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-
SOUTHWEST CHAVES COUNTY-
942 PM MST WED FEB 19 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM MST THURSDAY...

* LOCATION...FROM NEAR GRANTS AND MOUNT TAYLOR EAST ACROSS THE 
  MIDDLE RIO GRANDE VALLEY...SANDIA/MANZANO MOUNTAINS...TO THE 
  ADJACENT EAST SLOPES AND HIGH PLAINS. 

* WINDS...NORTHWEST 25 TO 45 MPH WITH GUSTS UP TO 65 MPH.

* TIMING...OVERNIGHT THROUGH THURSDAY MORNING. EXPECT PEAK WINDS
  THROUGH 4 A.M. THURSDAY MORNING.

* VISIBILITY...LOCALLY REDUCED BELOW 1 MILE IN DUST PRONE AREAS.

* LOCAL IMPACTS...STRONG TO POTENTIALLY DANGEROUS CROSS WINDS 
  WILL IMPACT TRAVEL. TUMBLEWEEDS WILL MOVE RAPIDLY ACROSS 
  ROADWAYS AND MAY ACCUMULATE IN BERMS. DAMAGE MAY OCCUR TO 
  LOOSE AND LIGHT WEIGHT OBJECTS...TREE LIMBS...AND HIGHWAY 
  SIGNS. ASH FROM THE RECENT 2014 WILDFIRE SCARS COMBINED WITH 
  DUST WILL CREATE VISIBILITY RESTRICTIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WARNING MEANS DAMAGING WINDS ARE IMMINENT
OR HIGHLY LIKELY. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ512-514-518-520-525-528-532-534>536-201300-
/O.CON.KABQ.WI.Y.0010.000000T0000Z-140220T1700Z/
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
SANTA FE METRO AREA-LOWER RIO GRANDE VALLEY-UPPER TULAROSA VALLEY-
FAR NORTHEAST HIGHLANDS-EASTERN SAN MIGUEL COUNTY-QUAY COUNTY-
CURRY COUNTY-ROOSEVELT COUNTY-
942 PM MST WED FEB 19 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM MST THURSDAY...

* LOCATION...WEST SLOPES AND SOUTHERN SANGRE DE CRISTO 
  MOUNTAINS...SANTA FE METRO AREA...LOWER RIO GRANDE VALLEY... 
  UPPER TULAROSA VALLEY...FAR NORTHEAST HIGHLANDS...EASTERN SAN 
  MIGUEL COUNTY...QUAY AND CURRY COUNTIES. 

* WINDS...WEST SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...OVERNIGHT THROUGH THURSDAY MORNING. PEAK WINDS ARE
  EXPECTED TO OCCUR THROUGH 6 A.M. THURSDAY MORNING.

* VISIBILITY...LOCALLY REDUCED BELOW 1 MILE IN DUST PRONE AREAS.

* LOCAL IMPACTS...STRONG CROSS WINDS WILL IMPACT NORTH-SOUTH 
  ORIENTATED ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

SHY
100 
WWUS75 KABQ 201303
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
603 AM MST THU FEB 20 2014

...STRONG AND GUSTY WINDS TO PERSIST THROUGH EARLY MORNING...

.STRONG AND GUSTY WINDS WILL PERSIST THIS MORNING AS THE TAIL END
OF A SPEED MAXIMUM IN THE JET STREAM LINGERS OVER PARTS OF CENTRAL
AND EASTERN NEW MEXICO...AND A SHARP GRADIENT IN ATMOSPHERIC
PRESSURE CONTINUES AT THE SURFACE. GUSTS TO 60 MPH ARE STILL
POSSIBLE THIS MORNING FROM AROUND CLINES CORNERS SOUTHWARD TO NEAR
ELK. THE POTENTIAL EXISTS FOR WIND GUSTS FROM 45 TO 55 MPH TO
CONTINUE INTO THE AFTERNOON.

NMZ507-511-515-519-529-538-201415-
/O.CAN.KABQ.HW.W.0003.000000T0000Z-140220T1700Z/
WEST CENTRAL HIGHLANDS-JEMEZ MOUNTAINS-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-ALBUQUERQUE METRO AREA-
NORTHEAST HIGHLANDS-CHAVES COUNTY PLAINS-
603 AM MST THU FEB 20 2014

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS CANCELLED THE
HIGH WIND WARNING. 

STRONG WINDS ARE NO LONGER EXPECTED SO THE HIGH WIND WARNING IS
CANCELED. HOWEVER...NORTHWEST WINDS WILL CONTINUE TO BLOW AT
SPEEDS FROM 20 TO 30 MPH WITH GUSTS NEAR 45 MPH.

$$

NMZ512-514-518-520-525-528-532-534>536-201415-
/O.CAN.KABQ.WI.Y.0010.000000T0000Z-140220T1700Z/
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
SANTA FE METRO AREA-LOWER RIO GRANDE VALLEY-UPPER TULAROSA VALLEY-
FAR NORTHEAST HIGHLANDS-EASTERN SAN MIGUEL COUNTY-QUAY COUNTY-
CURRY COUNTY-ROOSEVELT COUNTY-
603 AM MST THU FEB 20 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS CANCELLED THE
WIND ADVISORY. 

STRONG WINDS ARE NO LONGER EXPECTED SO THE WIND ADVISORY IS CANCELED.
HOWEVER...NORTHWEST WINDS WILL CONTINUE TO BLOW AT SPEEDS FROM 20
TO 30 MPH WITH GUSTS NEAR 45 MPH...EXCEPT FOR LIGHTER WINDS ACROSS
THE FAR NORTHEAST HIGHLANDS AND EASTERN SAN MIGUEL COUNTY.

$$

NMZ521>524-526-533-537-539-540-201700-
/O.CON.KABQ.HW.W.0003.000000T0000Z-140220T1700Z/
SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-CENTRAL HIGHLANDS-
SOUTH CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS-GUADALUPE COUNTY-
DE BACA COUNTY-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
603 AM MST THU FEB 20 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM MST THIS
MORNING...

* LOCATION...CENTRAL AND SOUTH CENTRAL MOUNTAINS AND
  HIGHLANDS...ESTANCIA VALLEY...GUADALUPE COUNTY...DE BACA
  COUNTY...EASTERN LINCOLN COUNTY AND SOUTHWEST CHAVES COUNTY.

* WINDS...NORTHWEST 25 TO 40 MPH WITH GUSTS UP TO 60 MPH...EXCEPT
  UP TO 65 MPH NEAR CLINES CORNERS.

* TIMING...VERY STRONG WINDS WILL CONTINUE TO BE POSSIBLE EARLY
  THIS MORNING. THE POTENTIAL EXISTS FOR GUSTS UP TO 55 MPH TO
  PERSIST THROUGH THE AFTERNOON. 

* VISIBILITY...LOCALLY REDUCED BELOW 1 MILE AT TIMES IN DUST PRONE
  AREAS.

* LOCAL IMPACTS...STRONG TO POTENTIALLY DANGEROUS CROSS WINDS WILL
  IMPACT TRAVEL. TUMBLEWEEDS WILL MOVE RAPIDLY ACROSS ROADWAYS AND
  MAY ACCUMULATE IN BERMS. DAMAGE MAY OCCUR TO LOOSE AND LIGHT
  WEIGHT OBJECTS...TREE LIMBS...AND HIGHWAY SIGNS. SUDDEN AND
  LOCALIZED VISIBILITY RESTRICTIONS ARE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WARNING MEANS DAMAGING WINDS ARE IMMINENT
OR HIGHLY LIKELY. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

44/42

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Feb 19, 3:21 AM MST, 59 minutes earlier.

Area forecast discussion, Feb 19, 3:21 AM MST, 59 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
321 AM MST WED FEB 19 2014

.SYNOPSIS...
WINDS WILL INCREASE TODAY OVER NEW MEXICO AHEAD OF AN APPROACHING
COLD FRONT. THIS FRONT WILL BRING HIGH WINDS TO MUCH OF CENTRAL
AND EASTERN NEW MEXICO TONIGHT...ALONG WITH COLDER AIR AREAWIDE
FOR THURSDAY. A FEW SNOW SHOWERS WILL ACCOMPANY THE FRONT OVER THE
FAR NORTHERN HIGH TERRAIN. A QUICK WARMING TREND WILL BEGIN BY
FRIDAY AND SATURDAY WITH TEMPERATURES ABOVE NORMAL ONCE AGAIN FOR
SUNDAY. WINDS WILL REMAIN BREEZY ALONG AND IMMEDIATELY EAST OF THE
CENTRAL MOUNTAIN CHAIN THROUGH THE WEEKEND.

GUYER

&&

.DISCUSSION...
THE EXTRAORDINARILY WARM AND TRANQUIL WEATHER FOR MID FEBRUARY WILL
COME TO AN END TONIGHT AS A POWERFUL COLD FRONT BLASTS THRU NM. 08Z
SFC OBS SHOW THE FRONT STRETCHING FROM NEAR BOISE SOUTHWEST ACROSS
NORTHERN CALIFORNIA. THICK HIGH CLOUD COVER AHEAD OF THE ASSOCIATED
UPPER TROUGH WILL GRADUALLY CLEAR FROM WEST TO EAST TODAY...ALLOWING
STRONG SW FLOW ALOFT TO MIX DOWN AND CREATE WIDESPREAD BREEZY TO
WINDY CONDITIONS. WILL FOCUS A WIND ADVISORY FOR THE CHUSKAS ACROSS
THE GALLUP AREA AND THE WEST CENTRAL MTS TODAY.

THE FRONT WILL THEN SLAM SE ACROSS THE STATE AND DELIVER A PUNCH OF
HIGH WINDS AND MUCH COLDER AIR. THE 03Z SREF SHOWS THE STRONGEST
PRESSURE GRADIENT OVER THE NW CORNER BY 03Z THURS THEN OVER CENTRAL
NM BY 06Z. SFC PRESSURE RISES ON THE ORDER OF 12MB IN 6 HOURS WILL
ACCOMPANY AN IMPRESSIVE 700MB JET AXIS OF 60-80 KTS. ISSUING HIGH
WIND WATCH FOR THE 02Z-17Z THURS PERIOD...WHICH WILL ALSO CAPTURE
GRADUALLY DECREASE THRU THE MORNING HOURS. OTHERWISE...A FEW MORE
ADVISORIES WILL BE NEEDED FOR THE NORTHERN MTS AND SURROUNDING AREAS
OF THE PLAINS. TOSSED IN SOME BLDU BUT ONLY IN AREAS DOWNWIND OF
SOURCE REGIONS LIKE THE NW PLATEAU...ESTANCIA BASIN AND THE CAPROCK.
NOT EXPECTING ANY WIDESPREAD REDUCTIONS TO VSBYS OR CIGS.

DESPITE A DRAMATIC COOL DOWN NEAR 20F THURS TEMPS WILL STILL BE
ONLY 5 TO 10F BLW NORMAL. BREEZY CONDITIONS WILL FORCE WIND CHILL
READINGS EVEN LOWER SO AFTER OUR LONG STRETCH OF WARM WEATHER IT
WILL FEEL QUITE COLD. LOWERED HIGHS EVEN MORE THAN PREVIOUS FORECAST
WITH STRONG COLD ADVECTION THRU THE DAY. OVERNIGHT TEMPS WILL BE
COLD THURSDAY NIGHT AND AGAIN FRIDAY NIGHT UNDER INVERSION AREAS.
EAGER GARDENERS THE PAST WEEK WILL WANT TO RE-WINTERIZE OUTDOORS.

WARM ADVECTION ON FAST WEST TO NW FLOW WILL DEVELOP FRIDAY AND
SATURDAY PROVIDING A QUICK WARM UP FOR MOST OF THE REGION. A BACK
DOOR FRONTAL BOUNDARY WILL SLIDE INTO FAR EASTERN NM SUNDAY THEN
RETREAT MONDAY BEFORE ANOTHER POTENTIALLY STRONGER FRONT SHIFTS INTO
THE AREA TUESDAY.

GUYER

&&

.FIRE WEATHER...
AFTER A CLOUDY START...WINDS WILL STRENGTHEN GRADUALLY TODAY AS AN
UPPER LEVEL TROUGH APPROACHES THE CENTRAL ROCKIES FROM THE
NORTHWEST. THE TROUGH APPEARS TO BE COMING IN A LITTLE SLOWER THAN
PREVIOUSLY EXPECTED. THIS SHOULD SLOW THE WIND SPEED INCREASE AND
RESULT IN STRONGER WINDS LASTING LONGER INTO THURSDAY...AFTER QUITE
A BLOW TONIGHT.  HIGH TEMPERATURES 10 TO 18 DEGREES ABOVE NORMAL
TODAY SHOULD RESULT IN SOME NEW RECORDS.  WIDESPREAD CRITICAL FIRE
WEATHER CONDITIONS ARE EXPECTED. DECIDED TO CONVERT THE FIRE WEATHER
WATCH TO A RED FLAG WARNING FOR THE EASTERN PLAINS...THOUGH
LOCATIONS ALONG NEW MEXICOS EASTERN BORDER PROBABLY WONT REACH THE
WIND SPEED CRITERIA.

WIND SPEEDS WILL PEAK TONIGHT AS A STRONG PACIFIC COLD FRONT AND
BACK DOOR COLD FRONT CROSS...AND THE POLAR JET STREAM MOVES
OVERHEAD. MODELS PROG 700 MB TEMPERATURES TO PEAK IN THE 40 TO 70 KT
RANGE EAST OF THE CONTINENTAL DIVIDE TOWARD 12Z THURSDAY MORNING.
THE POTENTIAL EXISTS FOR SURFACE WINDS OVER 60 MPH FROM GRANTS
EASTWARD TO SANTA ROSA AND YESO.

IN THE WAKE OF THE COLD FRONT HIGH TEMPERATURES WILL FALL AROUND 20
DEGREES ON THURSDAY FROM WEDNESDAYS READINGS. THE SPEED MAXIMUM
ALOFT WILL SHIFT EAST OF NEW MEXICO BY MID DAY OR EARLY
AFTERNOON...LINGERING LONGEST FROM MOUNT TAYLOR AND CLINES CORNERS
TO AROUND ROSWELL. PATCHES OF CRITICAL FIRE WEATHER CONDITIONS ARE
EXPECTED THURSDAY AFTERNOON FROM ALBUQUERQUE TO YESO...AND ALSO FROM
RATON TO ROY. THIS INCLUDES MUCH OF THE SANDIA/MANZANO AND GALLINAS
MOUNTAINS...BUT WILL HOLD OFF ON ANY HEADLINES BECAUSE TEMPERATURES
WILL VARY FROM 3 TO 10 DEGREES BELOW NORMAL AND HAINES INDICES
SHOULD ONLY PEAK AROUND 3. THERE MAY ALSO BE SOME RAIN AND SNOW
SHOWERS WEDNESDAY NIGHT AND THURSDAY FROM THE NORTHERN MOUNTAINS
EASTWARD ACROSS THE NE PLAINS. UP TO AN INCH OF SNOW ACCUMULATION
WILL BE POSSIBLE ACROSS THE HIGH TERRAIN NEAR THE CO BORDER.

HIGH TEMPERATURES FRIDAY SHOULD REBOUND A GOOD 10 TO 15 DEGREES
UNDER ZONAL TO SLIGHTLY NW FLOW ALOFT. MODERATELY STRONG WIND SPEEDS
ALOFT AND A LEE TROUGH SHOULD RESULT IN ANOTHER ROUND OF BREEZY TO
WINDY CONDITIONS EAST OF THE CENTRAL MOUNTAINS ALMOST TO TUCUMCARI.
THIS WILL INDUCE LOCALLY CRITICAL FIRE WEATHER CONDITIONS IN THAT
AREA. A SHALLOW BACK DOOR COLD FRONT IS PROGGED TO SAG INTO THE FAR
EASTERN PLAINS FRIDAY NIGHT...WHICH WILL RESULT IN SOME COOLER
READINGS THERE SATURDAY AND POSSIBLY INTO SUNDAY IF THE FRONT CAN
LINGER.  WIND SPEEDS SHOULD BE LIGHTER THIS WEEKEND INTO EARLY NEXT
WEEK AS A DEEP RIDGE OF HIGH PRESSURE BUILDS OVER THE WESTERN US.

44

&&

.AVIATION...
06Z TAF CYCLE
COLD FRONT WORKING OUT OF ARIZONA INTO WESTERN NM BY 03Z WED NIGHT
WILL SPREAD EAST ACROSS THE CONTINENTAL DIVIDE TO THE CENTRAL
MOUNTAIN CHAIN BY 06Z WED NIGHT. WESTERLY GUSTS TO 30 KTS AND
HIGHER SHIFTING NORTHWEST AS THE FRONT MOVES THROUGH...WITH AREAS
OF REDUCED VIZ IN BLOWING DUST POSSIBLE WHERE GUSTS TOP 30 KTS.
WINDY CONDITIONS CONTINUING PAST 06Z WED NIGHT INTO THURSDAY
MORNING.

SHY

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  63  23  42  18 /   0   5   0   0
DULCE...........................  58  18  38  14 /   5  10   0   0
CUBA............................  61  19  38  17 /   0   0   0   0
GALLUP..........................  64  19  43  14 /   0   0   0   0
EL MORRO........................  59  19  41  16 /   0   0   0   0
GRANTS..........................  65  20  44  12 /   0   0   0   0
QUEMADO.........................  62  24  44  22 /   0   0   0   0
GLENWOOD........................  72  29  60  24 /   0   0   0   0
CHAMA...........................  50  13  32  11 /  10  20   0   0
LOS ALAMOS......................  60  24  41  22 /   0   0   0   0
PECOS...........................  58  24  41  23 /   0   0   0   0
CERRO/QUESTA....................  58  17  36  10 /   0  10   0   0
RED RIVER.......................  48  13  28  16 /   5  20  10   0
ANGEL FIRE......................  53  17  34  13 /   0  10  10   0
TAOS............................  60  21  39  15 /   0   5   0   0
MORA............................  58  22  40  20 /   0   5   0   0
ESPANOLA........................  66  26  45  18 /   0   0   0   0
SANTA FE........................  59  23  42  21 /   0   0   0   0
SANTA FE AIRPORT................  64  25  45  21 /   0   0   0   0
ALBUQUERQUE FOOTHILLS...........  66  30  46  27 /   0   0   0   0
ALBUQUERQUE HEIGHTS.............  69  31  49  28 /   0   0   0   0
ALBUQUERQUE VALLEY..............  71  29  51  25 /   0   0   0   0
ALBUQUERQUE WEST MESA...........  70  31  49  27 /   0   0   0   0
LOS LUNAS.......................  72  28  52  22 /   0   0   0   0
RIO RANCHO......................  70  30  49  26 /   0   0   0   0
SOCORRO.........................  76  35  56  29 /   0   0   0   0
SANDIA PARK/CEDAR CREST.........  62  25  41  24 /   0   0   0   0
TIJERAS.........................  64  28  43  27 /   0   0   0   0
MORIARTY/ESTANCIA...............  64  24  43  21 /   0   0   0   0
CLINES CORNERS..................  63  23  42  23 /   0   0   0   0
GRAN QUIVIRA....................  66  28  45  27 /   0   0   0   0
CARRIZOZO.......................  70  32  50  27 /   0   0   0   0
RUIDOSO.........................  65  31  48  32 /   0   0   0   0
CAPULIN.........................  60  21  40  20 /   0  10  10   0
RATON...........................  65  23  43  18 /   0  10   5   0
SPRINGER........................  65  26  46  18 /   0   0   0   0
LAS VEGAS.......................  64  25  44  23 /   0   0   0   0
CLAYTON.........................  65  28  45  25 /   0   5  20   0
ROY.............................  66  29  47  23 /   0   0   0   0
CONCHAS.........................  70  38  53  28 /   0   0   0   0
SANTA ROSA......................  72  36  53  30 /   0   0   0   0
TUCUMCARI.......................  74  38  53  27 /   0   0   0   0
CLOVIS..........................  73  38  53  30 /   0   0   0   0
PORTALES........................  74  40  55  29 /   0   0   0   0
FORT SUMNER.....................  74  39  56  29 /   0   0   0   0
ROSWELL.........................  81  43  62  26 /   0   0   0   0
PICACHO.........................  74  40  56  31 /   0   0   0   0
ELK.............................  69  39  55  34 /   0   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON TODAY TO 8 PM MST THIS EVENING FOR THE
FOLLOWING ZONES...NMZ101-103>109.

WIND ADVISORY FROM 3 PM THIS AFTERNOON TO 7 PM MST THIS EVENING FOR
THE FOLLOWING ZONES...NMZ502-505-506.

HIGH WIND WATCH FROM THIS EVENING THROUGH THURSDAY MORNING FOR THE
FOLLOWING ZONES...NMZ507-519-521>524-526-533-537>540.

&&

CORRECTED START TIME OF WIND ADVISORY
Hazardous weather outlook, Feb 18, 6:03 AM MST, 22 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
603 AM MST TUE FEB 18 2014

NMZ501>540-191300-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
603 AM MST TUE FEB 18 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

CRITICAL FIRE WEATHER CONDITIONS WILL LIKELY RETURN WEDNESDAY
AFTERNOON AND EVENING TO MANY AREAS BELOW SIGNIFICANT SNOWPACK.
ANY CRITICAL FIRE WEATHER CONDITIONS TUESDAY...THURSDAY AND FRIDAY
WILL BE CONFINED TO THE CENTRAL HIGHLANDS ONTO THE EAST CENTRAL
PLAINS.

IN ADDITION...WIND ADVISORIES WILL LIKELY BE REQUIRED FOR
WEDNESDAY AFTERNOON THROUGH EARLY THURSDAY MORNING BOTH AHEAD OF
AND BEHIND A COLD FRONT DUE TO STRONG WEST AND NORTHWEST WINDS.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

40

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 19, 4:20 AM MSTHigh Wind WatchABQ8 hr
Feb 19, 11:54 AM MSTHigh Wind WarningABQ22 hr

Nearby

Wind Advisories in New Mexico, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.